Discrete Dynamics in Nature and Society

Discrete Dynamics in Nature and Society / 2017 / Article

Research Article | Open Access

Volume 2017 |Article ID 8434765 | https://doi.org/10.1155/2017/8434765

Shiyun Shen, Meihua Ke, Ping Zhou, "A 3D Fractional-Order Chaotic System with Only One Stable Equilibrium and Controlling Chaos", Discrete Dynamics in Nature and Society, vol. 2017, Article ID 8434765, 5 pages, 2017. https://doi.org/10.1155/2017/8434765

A 3D Fractional-Order Chaotic System with Only One Stable Equilibrium and Controlling Chaos

Academic Editor: Chris Goodrich
Received05 Mar 2017
Accepted05 Jun 2017
Published05 Jul 2017

Abstract

One 3D fractional-order chaotic system with only one locally asymptotically stable equilibrium is reported. To verify the chaoticity, the maximum Lyapunov exponent (MAXLE) with respect to the fractional-order and chaotic attractors are obtained by numerical calculation for this system. Furthermore, by linear scalar controller consisting of a single state variable, one control scheme for stabilization of the 3D fractional-order chaotic system is suggested. The numerical simulations show the feasibility of the control scheme.

1. Introduction

Fractional-order calculus is an old branch of mathematics, which can be dated back to the 17th century [1, 2]. Now, it is well-known that many real-world physical systems [14] can be more accurately described by fractional-order differential equations, for example, dielectric polarization, viscoelasticity, electrode-electrolyte polarization, electromagnetic waves, diffusion-wave, superdiffusion, heat conduction. Meanwhile, chaotic behavior has been found in many fractional-order systems like the fractional-order brushless DC motor chaotic system [5, 6], the fractional-order gyroscopes chaotic system [7], the fractional-order microelectromechanical chaotic system [8], the fractional-order electronic circuits [9, 10], and so forth [1116].

Recently, a simple three-dimensional autonomous chaotic system [17] with only one stable node-focus equilibrium has been reported by Wang and Chen. Due to the impossibility of existence of homoclinic orbit and the unique stable node-focus equilibrium in this striking chaotic system, the well-known Si’lnikov criterions are not applicable. To verify the chaoticity in this system, Wang and Chen [17] calculated the largest Lyapunov exponent, fractional dimension, and continuous broad frequency spectrum by numerical calculation. Huan et al. presented a rigorous computer-assisted verification of horseshoe chaos by virtue of topological horseshoe theory [18]. Up to now, some integer order chaotic systems with stable node-focus equilibrium have been presented. To the best of our knowledge, many previous fractional-order chaotic systems like the fractional-order Lorenz chaotic system [19], the fractional-order Chen chaotic system [20], the fractional-order Lu chaotic system [21], the fractional-order brushless DC motor chaotic system [5, 6], the fractional-order gyroscopes chaotic system [7], the fractional-order microelectromechanical chaotic system [8], and so forth [914, 22, 23] have unstable equilibrium. There are seldom results on fractional-order chaotic systems with stable equilibrium. Hence, the finding of fractional-order chaotic systems with stable equilibrium is still an open problem.

Motivated by the above discussions, a three-dimensional autonomous fractional-order chaotic system with only one locally asymptotically stable equilibrium is proposed in this paper. The argument of all eigenvalues at equilibrium point satisfies . Up to now, to the best of our knowledge, there are few results about the fractional-order chaotic systems with stable equilibrium. To verify the chaoticity in this fractional-order system, the maximum Lyapunov exponent and chaotic attractors are yielded by numerical calculation. Furthermore, one control scheme for stabilization of this fractional-order chaotic system is suggested via linear scalar controller consisting of a single state variable. The numerical simulations show the feasibility of the control scheme. The organization of this paper is as follows: in Section 2, a new fractional-order chaotic system with only one stable equilibrium is presented, and the maximum Lyapunov exponent and chaotic attractors are obtained. In Section 3, in order to stabilize this fractional-order chaotic system, one control scheme is suggested via linear scalar controller consisting of a single state variable. The conclusion is finally drawn in Section 4.

2. A New Fractional-Order Chaotic Systems with Only One Stable Equilibrium

In this paper, the -order Caputo derivative for function is defined as follows:where and is the Gamma function.

Now, we consider the following 3D nonlinear fractional-order system:and, here, the fractional-order is .

First, let us recall the stability theorem for nonlinear commensurate fractional-order systems.

Lemma 1 (see [24, 25]). Consider the following fractional-order nonlinear system:where is fractional-order, are state variables, and is a nonlinear continuous vector function. The equilibrium point (i.e., ) in nonlinear fractional-order system (3) is locally asymptotically stable if . Here, is the Jacobian matrix of at equilibrium point and are the eigenvalues of matrix .

Now, we can obtain that system (2) has only one equilibrium point; that is, . Meanwhile, we can yield the eigenvalues of Jacobian matrix at equilibrium point as follows: , and . So, we can obtain . According to the lemma, the equilibrium point is locally asymptotically stable. Therefore, the equilibrium in system (2) is asymptotically stable.

Next, we discuss the numerical solution for system (2). Based on [20], we set and and let initial condition be . So, the fractional-order system (2) can be discretized as follows:Where

The error of this approximation is described as

Now, some results are obtained by numerical calculation. Let ; Figures 1(a) and 1(b) show the results with initial condition .

The results in Figure 1 indicate that system (2) has a chaotic attractor if initial conditions are chosen as .

To verify the chaoticity in system (2), we choose the initial conditions as and calculate the maximum Lyapunov exponent (MAXLE) of system (2) with respect to the fractional-order by numerical calculation. We obtain that the maximum Lyapunov exponent (MAXLE) is larger than zero for . Figure 2 shows the maximum Lyapunov exponent (MAXLE) varies as fractional-order . So, the chaotic attractor is emerged in system (2) for .

For example, the MAXLE is 0.0022 when , and its chaotic attractor is shown as Figures 3(a) and 3(b), while the MAXLE is 0.0946 when , and its chaotic attractor is shown as Figure 1.

3. Controlling Chaos via Linear Scalar Controller Consisting of a Single State Variable

Now, we discuss how to stabilize the fractional-order chaotic system (2) via linear scalar controller consisting of a single state variable. We suggest the following controlled fractional-order system:Here is the linear scalar controller consisting of a single state variable and is control parameter.

The controlled fractional-order system (7) is stable if the maximum Lyapunov exponent (MAXLE) of system (7) is negative. So, we can choose suitable control parameter such that the MAXLE of system (7) is negative. Now, we can calculate the MAXLE of system (7) by numerical calculation. The MAXLE of system (7) varying with respect to fractional-order for control parameter is shown in Figure 4, and here the initial condition is .

The results in Figure 4 indicate that the controlled fractional-order system (7) is stable if , −2, −3, and −4. It means that the fractional-order chaotic system (2) can achieve stability via scalar controller consisting of a single state variable .

For example, let and , and we can obtain MAXLE = −0.2125. So, the controlled fractional-order system (7) is stable. Figure 5 shows the simulative results. Let and , and we have MAXLE = −0.1236. So, the controlled fractional-order system (7) is stable. Figure 6 shows the simulative results. Let and , and we can obtain MAXLE = . So, the controlled fractional-order system (7) is stable. Figure 7 shows the simulative results. Let and , and we have obtained MAXLE = . So, the controlled fractional-order system (7) is stable. Figure 8 shows the simulative results. Here, the initial condition is .

4. Conclusions

One new fractional-order chaotic system with only one stable equilibria point is reported in this paper. By numerical calculation, we yield the maximum Lyapunov exponent spectrum for this new fractional-order chaotic system, and the chaotic attractor can been found when . The chaotic attractors for and are given. Meanwhile, in order to stabilize this fractional-order chaotic system, one control scheme is proposed via linear scalar controller consisting of a single state variable. By calculating the maximum Lyapunov exponent spectrum of the controlled system, we find that the maximum Lyapunov exponent (MAXLE) of system (7) is negative for suitable control parameter . This result means that the new fractional-order chaotic system can achieve stability by the proposed control scheme. Some simulation results are given to show the validity and feasibility of our control scheme.

Conflicts of Interest

The authors declare no conflicts of interest.

Authors’ Contributions

All authors contributed equally to this work. All authors have read and approved the final manuscript.

References

  1. I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1999.
  2. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000.
  3. L. P. Chen, Y. G. He, Y. Chai, and R. C. Wu, “New results on stability and stabilization of a class of nonlinear fractional-order systems,” Nonlinear Dynamics, vol. 75, no. 4, pp. 633–641, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  4. C. P. Li, Z. G. Zhao, and Y. Q. Chen, “Numerical approximation of nonlinear fractional differential equations with subdiffusion and superdiffusion,” Computers and Mathematics with Applications, vol. 62, no. 3, pp. 855–875, 2011. View at: Publisher Site | Google Scholar | MathSciNet
  5. P. Zhou, H. Cai, and C. D. Yang, “Stabilization of the unstable equilibrium points of the fractional-order BLDCM chaotic system in the sense of Lyapunov by a single-state variable,” Nonlinear Dynamics, vol. 84, no. 4, pp. 2357–2361, 2016. View at: Publisher Site | Google Scholar
  6. P. Zhou, R. G. Bai, and J. M. Zheng, “Stabilization of a fractional-order chaotic brushless DC motor via a single input,” Nonlinear Dynamics, vol. 82, no. 1, pp. 519–525, 2015. View at: Publisher Site | Google Scholar
  7. M. P. Aghababa and H. P. Aghababa, “The rich dynamics of fractional-order gyros applying a fractional controller,” Proceedings of the Institution of Mechanical Engineers, Part I: Journal of Systems and Control Engineering, vol. 227, no. 7, pp. 588–601, 2013. View at: Publisher Site | Google Scholar
  8. M. P. Aghababa, “Chaos in a fractional-order micro-electro-mechanical resonator and its suppression,” Chinese Physics B, vol. 21, no. 10, Article ID 100505, 9 pages, 2012. View at: Publisher Site | Google Scholar
  9. T. T. Hartley, C. F. Lorenzo, and H. K. Qammer, “Chaos in a fractional order Chua's system,” IEEE Transactions on Circuits and Systems I: Fundamental Theory and Applications, vol. 42, no. 8, pp. 485–490, 1995. View at: Publisher Site | Google Scholar
  10. H. Y. Jia, Z. Q. Chen, and G. Y. Qi, “Chaotic characteristics analysis and circuit implementation for a fractional-order system,” IEEE Transactions on Circuits and Systems I: Regular Papers, vol. 61, no. 3, pp. 845–853, 2014. View at: Publisher Site | Google Scholar
  11. P. Zhou, R. G. Bai, and J. M. Zheng, “Projective synchronization for a class of fractional-order chaotic systems with fractional-order in the (1, 2) interval,” Entropy, vol. 17, no. 3, pp. 1123–1134, 2015. View at: Publisher Site | Google Scholar
  12. C. D. Yang, H. Cai, and P. Zhou, “Compound generalized function projective synchronization for fractional-order chaotic systems,” Discrete Dynamics in Nature and Society, vol. 2016, Article ID 7563416, 8 pages, 2016. View at: Publisher Site | Google Scholar
  13. C. M. Jiang, S. T. Liu, and D. Wang, “Generalized combination complex synchronization for fractional-order chaotic complex systems,” Entropy, vol. 17, no. 8, pp. 5199–5217, 2015. View at: Publisher Site | Google Scholar
  14. C. D. Yang, H. Cai, and P. Zhou, “Stabilization of the fractional-order chua chaotic circuit via the caputo derivative of a single input,” Discrete Dynamics in Nature and Society, vol. 2016, Article ID 4129756, 5 pages, 2016. View at: Publisher Site | Google Scholar
  15. J. Ma, X. Wu, R. Chu, and L. Zhang, “Selection of multi-scroll attractors in Jerk circuits and their verification using Pspice,” Nonlinear Dynamics, vol. 76, no. 4, pp. 1951–1962, 2014. View at: Publisher Site | Google Scholar
  16. J. Ma, F. Q. Wu, G. D. Ren, and J. Tang, “A class of initials-dependent dynamical systems,” Applied Mathematics and Computation, vol. 298, pp. 65–76, 2017. View at: Publisher Site | Google Scholar
  17. X. Wang and G. Chen, “A chaotic system with only one stable equilibrium,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 3, pp. 1264–1272, 2012. View at: Publisher Site | Google Scholar | MathSciNet
  18. S. Huan, Q. Li, and S. Yang, “Horseshoes in a chaotic system with only one stable equilibrium,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 23, no. 1, Article ID 1350002, 2013. View at: Publisher Site | Google Scholar | MathSciNet
  19. I. Grigorenko and E. Grigorenko, “Chaotic dynamics of the fractional Lorenz system,” Physical Review Letters, vol. 91, no. 3, pp. 034101–034104, 2003. View at: Publisher Site | Google Scholar
  20. C. P. Li and G. J. Peng, “Chaos in chen's system with a fractional order,” Chaos, Solitons and Fractals, vol. 22, no. 2, pp. 443–450, 2004. View at: Publisher Site | Google Scholar
  21. W. H. Deng and C. P. Li, “Chaos synchronization of the fractional Lu system,” Physica A: Statistical Mechanics and its Applications, vol. 353, no. 1–4, pp. 61–72, 2005. View at: Publisher Site | Google Scholar
  22. X. J. Wu, J. Li, and G. R. Chen, “Chaos in the fractional order unified system and its synchronization,” Journal of the Franklin Institute, vol. 345, no. 4, pp. 392–401, 2008. View at: Publisher Site | Google Scholar
  23. J. Ma, F. Q. Wu, W. Y. Jin, P. Zhou, and T. Hayat, “Calculation of hamilton energy and control of dynamical systems with different types of attractors,” Chaos: An Interdisciplinary Journal of Nonlinear Science, vol. 27, no. 5, Article ID 053108, 2017. View at: Publisher Site | Google Scholar
  24. K. Diethelm and N. J. Ford, “Analysis of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 265, no. 2, pp. 229–248, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  25. E. Ahmed, A. M. A. El-Sayed, and H.-A.-A. El-Saka, “Equilibrium points, stability and numerical solutions of fractional-order predator-prey and rabies models,” Journal of Mathematical Analysis and Applications, vol. 325, no. 1, pp. 542–553, 2007. View at: Publisher Site | Google Scholar | MathSciNet

Copyright © 2017 Shiyun Shen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views659
Downloads361
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.